Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Dec 1, 2007, 12:48 AM PST for San Diego County, California. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2007, 12:48 AM PST (08:48 UTC)
- Expired
- Dec 1, 2007, 2:45 AM PST
- In force
- 117 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 33 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 12:55 AM PST | FLASH FLOOD | 5 N Jamul, CA | ROADWAY FLOODING ON SLOANE CANYON ROAD AT DEHESA ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 010852
FFWSGX
CAC073-011045-
/O.NEW.KSGX.FF.W.0011.071201T0848Z-071201T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1248 AM PST SAT DEC 1 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 245 AM PST
* AT 1242 AM PST...MUD AND DEBRIS FLOWS MAY CONTINUE FROM RECENT
RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE THE HARRIS BURN AREA
RAINFALL WILL DECREASE FROM THE WEST THROUGH 2 AM. HOWEVER...RUNOFF
FROM RECENT RAINFALL WILL CONTINUE FOR THE NEXT FEW HOURS WITH MUD
AND DEBRIS FLOWS POSSIBLE.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL
RAINFALL AMOUNTS OF ONE QUARTER INCH OR LESS ARE POSSIBLE IN THE
WARNED AREA THROUGH 2 AM.
LAT...LON 3260 11692 3267 11700 3280 11693 3286 11684
3283 11673 3259 11656 3257 11669
TIME...MOT...LOC 0848Z 180DEG 0KT 3266 11680
$$
MARTIN1 follow-up statement
000
WGUS76 KSGX 011045
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
244 AM PST SAT DEC 1 2007
CAC073-011054-
/O.EXP.KSGX.FF.W.0011.000000T0000Z-071201T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
244 AM PST SAT DEC 1 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM PST FOR SOUTH
CENTRAL SAN DIEGO COUNTY FOR AREAS NEAR THE HARRIS BURN AREA...
MOST RAINFALL HAS ENDED WITH ONLY A FEW LIGHT SHOWERS POSSIBLE.
PLEASE BE ALERT FOR LOWER LYING AREAS WHERE WATER OR MUD MAY STILL
COVER THE ROAD.
LAT...LON 3260 11692 3267 11700 3280 11693 3286 11684
3283 11673 3259 11656 3257 11669
TIME...MOT...LOC 1044Z 180DEG 0KT 3266 11680
$$
MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 9:30 PM PST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 30, 9:30 PM PST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI NOV 30 2007 .SYNOPSIS...SHOWERS TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES THROUGH. A FEW SHOWERS WILL LINGER INTO SATURDAY AND THERE WILL BE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER SUNDAY THROUGH MID WEEK UNDER HIGH PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-MON)...THE MODERATE RAINFALL AND FAIRLY CONTINUOUS FROM EARLIER TODAY WAS TURNING SHOWERY THIS EVENING. THERE WERE ALSO A FEW THUNDERSTORMS IN THE SRN AREAS AND PATCHES OF DENSE FOG. THE 00Z NKX SOUNDING HAD A DEEP MOIST LAYER FROM THE SURFACE TO ABOUT 14000 FT WITH STRONG SW WINDS ALOFT. WEAK OFFSHORE GRADIENTS TO THE SURFACE LOW THAT IS STILL OFF THE COAST. THE UPPER LOW OFF THE COAST WILL MOVE THROUGH TO THE S TONIGHT WITH MOST OF THE HEAVIER RAIN IN SW FLOW AHEAD OF IT GETTING PUSHED E. THIS LOW WILL GET KICKED OUT BY A COLDER TROUGH APPROACHING FROM THE NW. SHOWERS WILL CONTINUE BUT THEY SHOULD GENERALLY BECOME LESS WIDESPREAD AND LIGHTER LATER TONIGHT. HOWEVER...THERE WILL STILL BE ISOLATED MODERATE TO HEAVY SHOWERS...MAINLY IN THE SRN AREAS. DENSE FOG WILL BE POSSIBLE JUST ABOUT ANYWHERE IN THE CWA TONIGHT...BUT IT SHOULD REMAIN PATCHY. A LOWERING CHANCE OF SHOWERS WILL LINGER THROUGH SAT AS THE MOISTURE GRADUALLY DECREASES. THE SNOW LEVEL WILL LOWER TO AROUND 6000 FT BY SAT MORNING...BUT THE SIGNIFICANT PRECIP WILL BE OVER BY THEN. THE FLASH FLOOD WATCH REMAINS IN EFFECT DUE TO ADDITIONAL RAIN AND SATURATED SOILS. STEEP TERRAIN AND AREAS IN AND BELOW RECENT BURNS WILL HAVE THE GREATEST THREAT OF FLASH FLOODING AND DEBRIS FLOW. THE PASSING TROUGH WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS SAT. COOL SAT THEN FAIR AND WARMER SUN AND MON UNDER HIGH PRESSURE AND WEAK OFFSHORE FLOW. && .LONG TERM (TUE-FRI)...CONTINUED FAIR AND MILD THROUGH MID WEEK AS HIGH PRESSURE AND WEAK OFFSHORE FLOW PREVAIL. TUE SHOULD BE THE WARMEST DAY. ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING THU AND FRI WITH A SMALL CHANCE OF PRECIP FRI. && .AVIATION...010430Z...FINAL HEAVY BAND OF SHOWERS WILL FINISH MOVING ACROSS THE AREA BY 10 PM. SKIES MOSTLY OVERCAST WITH LAYERS AT 1000 FT MSL AND 4000 FT MSL UNTIL THEN. GUSTY SOUTH WINDS TO 25 MPH WILL CONTINUE TIL 10 PM ALSO. SKIES CLEAR SLOWLY OVERNIGHT. AREAS OF DENSE GROUND FOG AND LOW CLOUDS EXPECTED OVERNIGHT DUE TO WET GROUND. PARTLY CLOUDY WITH STRATOCU BASED AT 040 MOST OF THE DAY. GUSTY WEST WINDS OVER THE MTS AND DES SAT PM WITH TURBULENCE. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...DA AVIATION...MACKECHNIE
Hazardous weather outlook, Nov 30, 6:30 PM PST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 630 PM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY. SEE LAXFFASGX FOR DETAILS. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. WEAK OFFSHORE FLOW WILL BRING MUCH DRIER WEATHER MID WEEK WHICH WILL INCREASE THE FIRE WEATHER HAZARD. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES SATURDAY AND SUNDAY. SEE LAXSRFSGX FOR DETAILS. LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTERS ARE ACTIVATED TONIGHT.
In the hours before
Local storm report, Nov 30, 11:39 PM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1139 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 2 NE VALLEY CENTER 33.24N 116.99W
11/30/2007 SAN DIEGO CA BROADCAST MEDIA
HIGHWAY 76 CLOSED DUE TO ROCKS, MUD AND TREES OVER
ROADWAY NEAR LA JOLLA INDIAN RESERVATION.
&&
MOEDELocal storm report, Nov 30, 11:46 PM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1146 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLASH FLOOD LA QUINTA 33.67N 116.29W
11/30/2007 RIVERSIDE CA TRAINED SPOTTER
FLOODING OF WASHES AND LOW LYING AREAS. MINOR FLOODING ON
HWY 111 FROM LA QUINTA TO INDIO.
&&
MOEDELocal storm report, Nov 30, 11:53 PM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1153 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD 5 W JULIAN 33.07N 116.67W
11/30/2007 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING AND A 100 FOOT WIDE MUD SLIDE BLOCKING HWY 78 AT
DEER CANYON ROAD.
&&
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:05 PM PST | Flash Flood Warning | SGX | San Diego | 115 min |
| Nov 30, 10:53 PM PST | Flash Flood Warning | SGX | San Diego | 4 hr |
| Nov 30, 11:10 PM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Dec 1, 8:40 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 12 hr |
| Dec 1, 1:39 PM PST | High Surf Advisory | SGX | San Diego | 6 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.